I have low calcium too, 3 years later after my TT! I always had low calcium anyway, but the TT made it worse. I can't say that I have issues around period time. I suspect you might find it is the drop in progesterone at menstruation which is giving similar symptoms rather than the calcium. At ovulation time the progesterone rises sharply, too.
The only way to know for sure is to have blood drawn when you ovulate or menstruate along with calcium tests.
What dose of calcium are you taking? Also if you are taking a high Vit D dose this can increase absorption leading to the nausea etc. Often people take calcium caltrate and it needs to be calcium citrate to be used correctly in the body.
Do you know what your recent calcium test showed? It needs to be Corrected calcium levels not just serum calcium. There is a major difference. You might be taking too much calcium for your needs.
What is your ref range for the PTH. Different labs use different ranges.
HI and thanks for answering me! I admit, I am getting very frustated with the low calcium as I thought it would be fairly easy to manage. Not so. The prospect of enduring this the rest of my life is pretty-bleak. I had a few blood tests around those times and they are always low (.9). The scale here is 1.14-1.33. I jjust had blooddrawn on December 31st and am awaiting the results although he gave me ionized calcium (1.04).
My Endo has had me on carbonate since the beginning and I feel it is not working as well as it did the first 6 months. I have been experimenting with CItracal at a low dose (400mg 2x a day for the past two weeks) and a liquid carbionate that also includes 500mg of magnesium. A few tests ago, my Potassium was low at 3.3 (range: 3.5-5.1) and I went to the ER with tremors and other weird symptoms. They just told me it wasmy low calcium and didn'teven treat me with an I.V. (which might have helped me feel better for once!) I take between 3,000-6,000 a day of the carbonate since it seems to go right through me most days.
My Vitamin D is low at 23 but I have to be careful of too much D as I have Sarcoidosis. I have taken 1,25 D Calcitriol on and off since Feb last year. When I take it too long, I get eye pain and pressure and my liver lesion (probably Sarcoid of liver) aches and I just feel unwell. I have been trying it again for the last two months since it is less sunny out being winter.
My blood test on December 10th showed ionized at normal (1.25) after a day of nausea and barely any calcium all day (maybe 1,000mg). My bood calcium was 8.5 (range is 7.7-10.3). My PTHwere checked back in the summer, they were 7.5 (range 15-65) &pevious 6.7. Any ideas you have would be much appreciated. Thank you